MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PMR96200
Medical Device Problem Codes Kinked (1339); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age at time of event: over 18 years old.(b)(4).Device evaluated by mfr: unit was received for analysis after decontamination (in appropriate packaging).Visual inspection showed a twist near the butt bond and a kink between electrode rings #1 and 2.Microscopic inspection showed a compromised seal at ring #1, resulting in an opening into the catheter.An electrical test was performed with an analysis cable and the device was within specifications for all measurements.The ablation was verified by using the maestro generator 4000 and the metriq pump and the device was found within specifications.No error codes were displayed.X-ray showed a bent center support at the distal tip.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 14aug2017.It was reported that noise occurred during ablation and the tip of the catheter was kinked.During an ablation procedure with an intellatip mifi oi ablation catheter, severe noise appeared on the potential 1-2 of the catheter and all the potential was unable to be seen.Moreover, the tip of the ablation catheter got strangely bent and it became difficult to cauterize further.The procedure was completed with the same device without issue.No patient complications occurred and there was no patient injury.However, device analysis revealed a compromised seal at ring #1, resulting in an opening into the catheter.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6813356
Report Number2134265-2017-08641
Device Sequence Number1736104
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public(01)08714729848684(17)20200416(10)0020531648
Combination Product (Y/N)N
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberM004PMR96200
Device Catalogue NumberPMR9620
Device Lot Number0020531648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight65